MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.0MM UNIVERSAL DRILL GUIDE; GUIDE, SURGICAL, INSTRUMENT
Model Number 323.201
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date the universal drill guide was bent and would not allow a drill bit to slide through it.There was no known hospital or patient involvement.Concomitant device: unk - drill bits (part# unknown; lot# unknown; quantity: 1).This report is for one (1) 2.0mm universal drill guide.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part # 323.201, synthes lot # 5068210, supplier lot # na, release to warehouse date: 12 sep 2005, manufactured by synthes brandywine.A non-conformance was generated during production for illegible etch.This non-conformance is not relevant to the complaint condition since devices reworked and accepted on 23 aug 2005.Service and repair evaluation: the repair technician reported the tip is bent on the fixed end.Bent is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Flow: visual/ damaged.Visual inspection: upon visual inspection it was noticed that the universal drill guide with part # 323.201& lot # 5068210 was received with drill sleeve bent.Document review: 2.0mm universal drill guide 2.0mm drill sleeve.Dimensional inspection: sleeve od = confirming.Complaint confirmed: yes, drill sleeve was bent.Conclusion: the complaint condition is confirmed for the 2.0mm universal drill guide (part # 323.201& lot # 5068210).There is no indication that a design or manufacturing issue has caused the complaint condition hence the root cause cannot be determined.Based on this investigation, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.0MM UNIVERSAL DRILL GUIDE
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10896096
Report Number2939274-2020-05286
Device Sequence Number11584508
Product Code FZX
UDI-Device Identifier10886982190772
UDI-Public10886982190772
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number323.201
Device Catalogue Number323.201
Device Lot Number5068210
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2020
Initial Date Received by Manufacturer 10/29/2020
Supplement Date Received by Manufacturer12/11/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA